I felt like I was going to pass out. My husband took my blood pressure and it was 58/45. Could it be the Neurontin ?
Can Neurontin cause low blood pressure?
Question posted by jakersjakers10 on 6 Sep 2010
Last updated on 10 May 2019 by Kebner
the next day i took only a half of a neurotin and have had no trouble so far. but i do believe it was to much and my body couldnt handle it. it also makes me not think straight.
It's not listed as a side effect, however, many patients are sensitive to this medication. A couple common side effects are dementia, and lack or loss of strength... well, I'll stop there. If, it can make a person lack or loss strength. Most people with low blood pressure, report to me a lack or loss of strength. In severe cases, low blood pressure resulting in fainting. Not my favorite medication. Yet, many patients love this stuff, it serves a purpose. From what I've witnessed, some people seem to be sensitive to this medication. Overall, if taking a new medication, I recommend monitoring your blood pressures closely. Get to Emergency Room with low blood pressure, avoid standing, call an ambulance... if, a medication causes you to become dizzy, or confused get help ASAP, report issues to your physician. Thank you for reading this information, and always be safe.
If your blood pressure is that low, no matter what is causing it, you need to go to the doctor right now, especially if you get that reading more than once. Before going to a medical facility, try taking it while you are laying down and inactive. Then stand up and take it within 45 seconds. It is normal to start out with a normal blood pressure and have it drop slightly when you stand, but a drastic drop is a sign of something wrong, especially if it is that low on the first laying down reading. It can be caused by many different things, neurontin included. At least it did with me. I had to stop taking neurontin because of that and my blood pressure returned to normal after I stopped. At 80/50 I was admitted to the hospital because that is considered too low to be safe, though I had other medical problems too. I don't think that low blood pressure is a normal side effect with neurontin, but it does happen.
Take yours a few times in the different ways I mentioned, but if you have a blood preesure below 60/50 you may be in some trouble and you don't want to take that kind of a chance. I would advise you to see someone immediately. I am not a doctor, but I do know from experience that that it is not good to have a pressure that low. God bless and keep you safe and well. I am beanmarie
No, it is not a side effect of the medication.
Please contact your Dr, and let him / her know---
Be careful and take care, you can always go to the hospital, if you are not feeling very well and can not reach your Dr.-
Maso, I know low blood pressure is not a normal side effect of neurontin, but it did happen to me. I was hospitalized and taken off of it, and my pressure returned to normal. Why do you think that happened to me? The doctors had no answer to that when I asked them other than to say that everyone is different, and if this is so, wouldn't that then be considered a side effect of taking neurontin? I will look for your explanation as I trust it more than the doctors I've had to deal with. Thank you my friend. beanmarie
You are a star!
- Neurontin uses and safety info
- Neurontin information for Healthcare Professionals (includes dosage details)
- Side effects of Neurontin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.